Asymptotics of a Time-Splitting Scheme for the Random Schrödinger Equation with Long-Range Correlations
ESAIM: Mathematical Modelling and Numerical Analysis - Modélisation Mathématique et Analyse Numérique, Volume 48 (2014) no. 2, p. 411-431
The full text of recent articles is available to journal subscribers only. See the article on the journal's website

This work is concerned with the asymptotic analysis of a time-splitting scheme for the Schrödinger equation with a random potential having weak amplitude, fast oscillations in time and space, and long-range correlations. Such a problem arises for instance in the simulation of waves propagating in random media in the paraxial approximation. The high-frequency limit of the Schrödinger equation leads to different regimes depending on the distance of propagation, the oscillation pattern of the initial condition, and the statistical properties of the random medium. We show that the splitting scheme captures these regimes in a statistical sense for a time stepsize independent of the frequency.

DOI : https://doi.org/10.1051/m2an/2013113
Classification:  65M12,  65M70,  65C30,  60H15
Keywords: random Schrödinger equation, long-range correlations, high frequency asymptotics, splitting scheme
@article{M2AN_2014__48_2_411_0,
     author = {Gomez, Christophe and Pinaud, Olivier},
     title = {Asymptotics of a Time-Splitting Scheme for the Random Schr\"odinger Equation with Long-Range Correlations},
     journal = {ESAIM: Mathematical Modelling and Numerical Analysis - Mod\'elisation Math\'ematique et Analyse Num\'erique},
     publisher = {EDP-Sciences},
     volume = {48},
     number = {2},
     year = {2014},
     pages = {411-431},
     doi = {10.1051/m2an/2013113},
     mrnumber = {3177851},
     language = {en},
     url = {http://www.numdam.org/item/M2AN_2014__48_2_411_0}
}
Gomez, Christophe; Pinaud, Olivier. Asymptotics of a Time-Splitting Scheme for the Random Schrödinger Equation with Long-Range Correlations. ESAIM: Mathematical Modelling and Numerical Analysis - Modélisation Mathématique et Analyse Numérique, Volume 48 (2014) no. 2, pp. 411-431. doi : 10.1051/m2an/2013113. http://www.numdam.org/item/M2AN_2014__48_2_411_0/

[1] G. Bal, T. Komorowski and L. Ryzhik, Kinetic limits for waves in a random medium. Kinet. Relat. Models 3 (2010) 529-644. | MR 2735908 | Zbl 1221.60095

[2] G. Bal, T. Komorowski and L. Ryzhik, Asymptotics of the phase of the solutions of the random schrödinger equation. ARMA (2011) 13-64. | Zbl 1231.35187

[3] G. Bal and L. Ryzhik, Time splitting for wave equations in random media. ESAIM: M2AN 38 (2004) 961-988. | Numdam | MR 2108940 | Zbl 1130.74393

[4] W. Bao, S. Jin and P.A. Markowich, On Time-Splitting spectral approximations for the Schrödinger equation in the semiclassical regime. J. Comput. Phys. 175 (2002) 487-524. | MR 1880116 | Zbl 1006.65112

[5] P. Billingsley, Convergence of Probability Measures. John Wiley and Sons, New York (1999). | MR 1700749 | Zbl 0172.21201

[6] S. Dolan, C. Bean and B. Riollet, The broad-band fractal nature of heterogeneity in the upper crust from petrophysical logs. Geophys. J. Int. 132 (1998) 489-507.

[7] J.-P. Fouque, J. Garnier, G. Papanicolaou and K. Sølna, Wave propagation and time reversal in randomly layered media, in vol. 56 of Stoch. Model. Appl. Probab. Springer, New York (2007). | MR 2327824 | Zbl pre05194319

[8] C. Gomez, Radiative transport limit for the random Schrödinger equation with long-range correlations. J. Math. Pures. Appl. 98 (2012) 295-327. | MR 2960336 | Zbl 1252.60060

[9] C. Gomez, Wave decoherence for the random Schrödinger equation with long-range correlations. To appear in CMP (2012). | MR 3046989 | Zbl 1288.35409

[10] A.A. Gonoskov and I.A. Gonoskov, Suppression of reflection from the grid boundary in solving the time-dependent Schroedinger equation by split-step technique with fast Fourier transform, ArXiv Physics e-prints (2006).

[11] S. Jin, P. Markowich and C. Sparber, Mathematical and computational methods for semiclassical Schrödinger equations. Acta Numer. 20 (2011) 121-209. | MR 2805153 | Zbl 1233.65071

[12] P.-L. Lions and T. Paul, Sur les mesures de Wigner. Rev. Mat. Iberoamericana 9 (1993) 553-618. | MR 1251718 | Zbl 0801.35117

[13] P.A. Markowich, P. Pietra and C. Pohl, Numerical approximation of quadratic observables of Schrödinger-type equations in the semi-classical limit. Numer. Math. 81 (1999) 595-630. | MR 1675220 | Zbl 0928.65109

[14] J.M. Martin and M. Flatté, Intensity images and statistics from numerical simulation of the wave propagation in 3-d random media. Appl. Optim. 247 (1988) 2111-2126.

[15] R.I. Mclachlan and G.R.W. Quispel, Splitting methods. Acta Numer. 11 (2002) 341-434. | MR 2009376 | Zbl 1105.65341

[16] C. Sidi and F. Dalaudier, Turbulence in the stratified atmosphere: Recent theoretical developments and experimental results. Adv. Space Research 10 (1990) 25-36.

[17] G. Strang, On the construction and comparison of difference schemes. SIAM J. Numer. Anal. 5 (1968) 506-517. | MR 235754 | Zbl 0184.38503

[18] F. Tappert, The parabolic approximation method, Wave propagation in underwater acoustics. In vol. 70 of Lect. Notes Phys. Springer (1977) 224-287. | MR 475274